| Model Number |
8888145057 |
| Medical Device Problem Code |
Product Quality Problem (1506)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Unspecified Infection (1930)
| Date of Event |
09/09/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.The visual inspection of the returned photos noted: the first photo depicts the catheter inserted into a patient.There is some skin discoloration at the insertion site.The second photo depicts a microbiological report.The third photo depicts the catheter showing signs of use with nodules on the silver sleeve which are a normal part of the function of the device when the silver has been dissolved.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, two months after implantation infection was noticed at the exit site, catheter was removed due to infection and culture growth.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
According to the reporter, two months after implantation, infection was noticed at the exit site while in routine check up of dialysis sessions (patient went to the hospital to have the device checked).A culture growth yielded pseudomonas spp and the device had to be removed.The catheter was not repaired and there was no leak.Tego was not utilized and povidone iodine wash and alcohol wash was used to treat the insertion site prior to product placement.Povidone iodine was also used as a cleaning agent on the device and there was no luer adapter issue.There were no other products being utilized with the device and there were no other defects/damages found on the product.The patient was given oral antibiotic and there were no other medical intervention performed to treat the infection.The patient's dialysis is on going.
Event or Problem Description
According to the reporter, two months after implantation, infection was noticed at the exit site.A culture growth yielded pseudomonas spp and the device had to be removed.The catheter was not repaired and there was no leak.Povidone iodine was used as a cleaning agent on the device and there was no luer adapter issue.
Additional Manufacturer Narrative
Correction: b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, two months after implantation, infection was noticed at the exit site while in routine check up of dialysis sessions (patient went to the hospital to have the device checked).A culture growth yielded pseudomonas spp and the device had to be removed (the same week of when the infection was noticed) and replaced with a new catheter of a different model.The catheter was not repaired and there was no leak.Tego was not utilized and povidone iodine wash and alcohol wash was used to treat the insertion site prior to product placement.Povidone iodine was also used as a cleaning agent on the device and there was no luer adapter issue.There were no other products being utilized with the device and there were no other defects/damages found on the product.The patient was given oral antibiotic to treat the infection and there were no other medical intervention performed to treat the infection.The patient's dialysis was ongoing.